Alert archive / Texas / Flash Flood Warnings in 2022

Flash Flood Warning 24, NWS Austin/San Antonio, TX

August 30, 2022Williamson County, Texas

NWS Austin/San Antonio, TX issued this flash flood warning at Aug 30, 2022, 1:28 PM CDT for Williamson County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 30, 2022, 1:28 PM CDT (18:28 UTC)
Expired
Aug 30, 2022, 4:12 PM CDT
In force
3 hr
Issued by
NWS Austin/San Antonio, TX
Area
Storm-based polygon
Damage threat
Considerable
Flood severity
None

County Williamson County, TX

The radar

The Ft Hood radar (KGRK), 25 km from the middle of the area, began a volume at 18:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 6.5 hours before the alert went out and 233 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2022-08-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1564 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2022-08-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -29 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1564 J/kg
Mixed-layer CIN
-13 J/kg
Mixed-layer LCL
637 m above ground
0-6 km bulk shear
2 kt
0-1 km storm-relative helicity
-29 m²/s²
0-3 km storm-relative helicity
17 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

355 
WGUS54 KEWX 301828
FFWEWX
TXC491-302130-
/O.NEW.KEWX.FF.W.0024.220830T1828Z-220830T2130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Austin/San Antonio TX
128 PM CDT Tue Aug 30 2022

The National Weather Service in Austin/San Antonio has issued a

* Flash Flood Warning for...
  Northwestern Williamson County in south central Texas...

* Until 430 PM CDT.

* At 128 PM CDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Between 1 and 3 inches of rain 
  have fallen. The expected rainfall rate is 2 to 4 inches in 1 
  hour. Additional rainfall amounts of 1 to 3 inches are possible in 
  the warned area. Flash flooding is ongoing or expected to begin 
  shortly.

  HAZARD...Life threatening flash flooding. Thunderstorms
           producing flash flooding.

  SOURCE...Radar.

  IMPACT...Life threatening flash flooding of creeks and streams,
           urban areas, highways, streets and underpasses.

* Some locations that will experience flash flooding include...
  Georgetown, Serenada, Leander, Bartlett, Liberty Hill, Jarrell, 
  Sun City, Georgetown Dam, Theon, Walburg, Schwertner and Seward 
  Junction.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be aware of your surroundings and do not drive on flooded roads.

&&

LAT...LON 3080 9744 3075 9748 3065 9770 3062 9784
      3063 9790 3073 9789 3081 9767 3087 9761
      3085 9757 3081 9747

FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
EXPECTED RAINFALL RATE...2-4 INCHES IN 1 HOUR

$$

BRADY
1 follow-up statement
402 
WGUS74 KEWX 302112
FFSEWX

Flash Flood Statement
National Weather Service Austin/San Antonio TX
412 PM CDT Tue Aug 30 2022

TXC491-302122-
/O.CAN.KEWX.FF.W.0024.000000T0000Z-220830T2130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Williamson TX-
412 PM CDT Tue Aug 30 2022

...FLASH FLOOD WARNING FOR NORTHWESTERN WILLIAMSON COUNTY HAS BEEN 
REPLACED WITH A FLOOD ADVISORY...

LAT...LON 3080 9744 3075 9748 3065 9770 3062 9784
      3063 9790 3073 9789 3081 9767 3087 9761
      3085 9757 3081 9747

$$

BRADY

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at Aug 30, 12:29 PM CDT, 59 minutes earlier.

Area forecast discussion, Aug 30, 12:29 PM CDT, 59 minutes before
Area Forecast Discussion
National Weather Service Austin/San Antonio TX
1229 PM CDT Tue Aug 30 2022

...New AVIATION...

.SHORT TERM...
(Today through Wednesday)
Issued at 156 AM CDT Tue Aug 30 2022

The highlight of the short term period will be the potential for
locally heavy rainfall as scattered to numerous showers and
thunderstorms develop across the region.

Current WV and upper level analysis depicts an area of low pressure
associated with the ongoing showers and storms across a good portion
of central into west TX. This system will continue to move southeast
through this morning and will be one source for precipitation
throughout the day. The other source, in combination with PWATs from
1.8 to 2.2 inches already in place across the region, will be an
upper level inverted trough currently situated over Louisiana and
the Upper Texas Coast. The forcing from these two upper level
features in addition to diurnal heating should result in the
development of scattered to numerous thunderstorms throughout the
day. WPC has upgraded to a slight risk for excessive rainfall in
their Day 1 outlook across the western portion of the CWA due to the
potential for multiple rounds of heavy rainfall today in combination
with recent rainfall from the past couple of weeks. The remainder of
the CWA is under a marginal risk due to the potential for minor
flooding with slow moving and/or training storms.

Shower and thunderstorm coverage is expected to diminish significantly
around 00Z this evening, though activity may continue into Wednesday
across the Rio Grande Plains as the upper level low lingers across
northern Mexico. Additional development is expected to blossom
through the day Wednesday across the CWA, though slightly greater
coverage of showers and storms is expected across central and western
portions of the CWA as the upper level slow begins to slowly pull
west. This is reflected in the Day 2 ERO as much of the CWA with the
exception of the Coastal Plains is under a marginal risk for
excessive rainfall.

As far as QPF goes, the HREF 48-hour probability-matched mean ending
00Z Wednesday evening depicts the potential for widespread totals in
the 1-2 inch range with higher totals in the 3-5 inch range possible
across the Rio Grande Plains. Expect high temperatures on average to
be a few degrees below normal due to the increased moisture and
cloud cover.

&&

.LONG TERM...
(Wednesday night through Monday)
Issued at 156 AM CDT Tue Aug 30 2022

The upper level low over West Texas today retrogrades west into
northwest Mexico Wednesday with ridging expanding east through the
Texas Panhandle and Oklahoma. This is temporary, as models are in
good agreement with left over vorticity across West Central Texas
combining into a short-wave trough eroding the ridge across North
Texas and Oklahoma on Thursday, then expanding the new trough axis
southwest into South Central Texas Friday.

Elevated moisture content will remain pooled over much of the region
through much of the extended forecast, with precipitable water
values forecast to be in the 1.8-2.3 range, above the CFSR 90th
percentile. Earlier runs of the ECMWF and Canadian had indicated the
possibility of much lower moisture water content moving into the
region Friday and Saturday, but recent runs have backed off this. It
appears chances will remain good for daily scattered showers and
thunderstorms Thursday through Saturday given the elevated moisture
pool and weakness aloft. Mesoscale influences, and a diffuse cold
front Friday, could come into play as well. There is the potential
for some pockets of locally heavy rainfall, with models keying on
Friday.

Better confidence exists this morning with respect to the tropical
wave in the western Caribbean Sea. As thought yesterday, the GFS was
too aggressive with a vorticity maximum spinning off the Central
American Gyre and development of a tropical cyclone. Recent runs of
the GFS and it's ensemble members have backed way off this and are
now in agreement with the ECMWF and Canadian ensembles that the
tropical wave combines with a broad trough over the northeast Gulf
and advances west as a weak inverted trough into the Mexico and
Texas coasts over the weekend. This, in combination with the mid and
upper level weakness, should continue rain chances Sunday and Monday
across South Central Texas. The National Hurricane Center has ended
the outlooked area in the northwest Caribbean Sea.

&&

.AVIATION...
(18Z TAFS)
Issued at 1223 PM CDT Tue Aug 30 2022

MVFR CIGS should lift at KDRT in the next hour or so, with rain
remaining to the east for now. Isolated showers cannot be ruled out
there through this evening, with better chances for SHRA/TSRA returning
late tonight along with more MVFR and potentially IFR cigs.

At KAUS, showers will continue through the mid afternoon with TS
possible, but activity in that area is expected to subside later this
afternoon. Meanwhile, storm coverage is expected to increase for the
San Antonio terminals this afternoon into the early evening, and a
TEMPO TSRA has been introduced there. Coverage will then decrease
with drier conditions expected overnight. MVFR cigs are likely to
develop at all three I-35 terminals late tonight, scattering out in
the 14-16Z time frame on Wednesday. While isolated to scattered
showers and storms are possible Wednesday, coverage near the I-35
terminals is likely to be low. Will revisit potential weather
mentions for tomorrow in future TAF issuances.

&&

.PRELIMINARY POINT TEMPS/POPS...
Austin Camp Mabry              75  92  75  91 /  40  40  30  60
Austin Bergstrom Intl Airport  75  92  75  92 /  40  40  30  60
New Braunfels Muni Airport     75  92  74  94 /  40  40  30  60
Burnet Muni Airport            73  90  73  89 /  40  50  30  70
Del Rio Intl Airport           74  87  75  89 /  80  70  50  60
Georgetown Muni Airport        74  92  74  90 /  30  40  30  70
Hondo Muni Airport             75  90  74  93 /  50  40  30  50
San Marcos Muni Airport        74  92  74  92 /  30  40  30  60
La Grange - Fayette Regional   74  93  74  92 /  30  50  20  60
San Antonio Intl Airport       75  91  75  93 /  40  40  30  50
Stinson Muni Airport           76  92  76  94 /  40  40  20  50

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
None.
&&

Short-Term...Gale
Long-Term...76
Aviation...KCW
Hazardous weather outlook, Aug 30, 3:10 AM CDT, 10 hours 18 minutes before
Hazardous Weather Outlook
National Weather Service Austin/San Antonio TX
310 AM CDT Tue Aug 30 2022

TXZ171>173-183>194-202>209-217>225-228-310815-
Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera-
Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde-
Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala-
Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit-
310 AM CDT Tue Aug 30 2022

This Hazardous Weather Outlook is for South-Central Texas..

.DAY ONE...Today And Tonight.

Scattered to numerous showers and thunderstorms are expected
across all of south central Texas today, and across the Rio Grande
Plains through tonight. Quick, heavy rainfall with isolated
totals over two inches could lead to minor flooding, especially
across the Rio Grande Plains.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Scattered to numerous showers and thunderstorms will be possible
Wednesday through Friday. A few spots could see heavy rain totals
over two inches, leading to isolated flooding potential.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

In the hours before

Local storm report, Aug 30, 8:51 AM CDT, 4 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
851 AM CDT TUE AUG 30 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0844 AM     FLASH FLOOD      2 NW DEL RIO            29.39N 100.92W
08/30/2022                   VAL VERDE          TX   LAW ENFORCEMENT

            THE DEL RIO POLICE REPORTS SEVERAL FLOODED
            ROADWAYS IN THE CITY OF DEL RIO.

&&

EMP
Local storm report, Aug 30, 9:09 AM CDT, 4 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
909 AM CDT TUE AUG 30 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0856 AM     FLASH FLOOD      1 S CAMP WOOD           29.65N 100.01W
08/30/2022                   REAL               TX   LAW ENFORCEMENT

            THE TEXAS DEPARTMENT OF TRANSPORTATION HAS
            CLOSED STATE HIGHWAY 55 SOUTH OF CAMP WOOD
            DUE TO FLOODING.

&&

EMP
Local storm report, Aug 30, 9:17 AM CDT, 4 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
917 AM CDT TUE AUG 30 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0857 AM     FLASH FLOOD      4 NW BARKSDALE          29.77N 100.08W
08/30/2022                   EDWARDS            TX   LAW ENFORCEMENT

            THE EDWARDS COUNTY SHERIFFS OFFICE REPORTS
            SEVERAL LOW WATER CROSSINGS ARE FLOODED AND
            IMPASSABLE NEAR BARKSDALE ALONG STATE
            HIGHWAY 55.

&&

EMP
Local storm report, Aug 30, 10:23 AM CDT, 3 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1023 AM CDT TUE AUG 30 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1015 AM     FLASH FLOOD      1 NE BARKSDALE          29.73N 100.03W
08/30/2022                   EDWARDS            TX   PUBLIC

            FLOODED LOW WATER CROSSING WITH SWIFT WATER
            VIA VIDEO POSTED ON SOCIAL MEDIA ON DRY
            CREEK RD (CR 381).

&&

MB
Local storm report, Aug 30, 12:06 PM CDT, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1206 PM CDT TUE AUG 30 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1135 AM     FLASH FLOOD      9 SW MONTELL            29.44N 100.12W
08/30/2022                   KINNEY             TX   TRAINED SPOTTER

            STORM SPOTTER REPORTED THE LOW WATER
            CROSSING ON FARM TO MARKET ROAD 334 AT LIVE
            OAK CREEK IS FLOODED WITH 2 TO 2.5 FEET OF
            FAST MOVING WATER.

&&

EMP
Local storm report, Aug 30, 12:34 PM CDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1234 PM CDT TUE AUG 30 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1200 PM     FLASH FLOOD      2 SE EAGLE PASS         28.69N 100.47W
08/30/2022                   MAVERICK           TX   DEPT OF HIGHWAYS

            TXDOT WEBSITE SHOWS 1021 EL INDIO HWY IS
            CLOSED JUST NW OF MEMO ROBINSON DR. DUE TO
            FLOODING.

&&

KCW

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 30, 3:52 AM CDTAreal Flood AdvisoryEWXVal Verde2 hr
Aug 30, 4:22 AM CDTAreal Flood AdvisoryEWXBandera76 min
Aug 30, 5:08 AM CDTAreal Flood AdvisoryEWXEdwards, Real2 hr
Aug 30, 5:38 AM CDTFlash Flood Warning Considerable damage threatEWXBandera3 hr
Aug 30, 5:44 AM CDTAreal Flood AdvisoryEWXVal Verde24 min
Aug 30, 6:08 AM CDTFlash Flood Warning Considerable damage threatEWXVal Verde93 min
Aug 30, 6:39 AM CDTAreal Flood AdvisoryEWXEdwards, Real2 hr
Aug 30, 6:45 AM CDTAreal Flood AdvisoryEWXLlano2 hr
Aug 30, 7:11 AM CDTFlash Flood Warning Considerable damage threatEWXBandera79 min
Aug 30, 7:18 AM CDTAreal Flood AdvisoryEWXKinney3 hr
Aug 30, 7:41 AM CDTFlash Flood Warning Considerable damage threatEWXVal Verde109 min
Aug 30, 7:47 AM CDTFlash Flood Warning Considerable damage threatEWXEdwards, Kinney, Real, Uvalde5 hr
Aug 30, 8:26 AM CDTFlash Flood Warning Considerable damage threatEWXBandera3 hr
Aug 30, 8:52 AM CDTAreal Flood AdvisoryEWXMaverick3 hr
Aug 30, 9:09 AM CDTFlash Flood Warning Considerable damage threatEWXMaverick3 hr
Aug 30, 9:23 AM CDTAreal Flood AdvisoryEWXKinney3 hr
Aug 30, 9:27 AM CDTAreal Flood AdvisoryEWXVal Verde3 hr
Aug 30, 9:53 AM CDTFlash Flood Warning Considerable damage threatEWXMaverick3 hr
Aug 30, 10:07 AM CDTFlash Flood Warning Considerable damage threatEWXKinney3 hr
Aug 30, 10:43 AM CDTFlash Flood Warning Considerable damage threatEWXMaverick3 hr
Aug 30, 10:59 AM CDTAreal Flood AdvisoryEWXMaverick3 hr
Aug 30, 11:27 AM CDTAreal Flood AdvisoryEWXBastrop, Caldwell3 hr
Aug 30, 12:17 PM CDTFlash Flood Warning Considerable damage threatEWXMaverick3 hr
Aug 30, 12:23 PM CDTAreal Flood AdvisoryEWXTravis, Williamson3 hr
Aug 30, 12:24 PM CDTAreal Flood AdvisoryEWXUvalde, Zavala6 hr
Aug 30, 12:42 PM CDTAreal Flood AdvisoryEWXBastrop, Fayette, Lee2 hr
Aug 30, 12:45 PM CDTAreal Flood AdvisoryEWXGuadalupe2 hr
Aug 30, 12:53 PM CDTAreal Flood AdvisoryEWXEdwards, Kinney, Real, Uvalde3 hr
Aug 30, 1:00 PM CDTAreal Flood AdvisoryEWXWilliamson2 hr
Aug 30, 1:54 PM CDTSpecial Weather StatementEWXBurnet51 min
Aug 30, 1:58 PM CDTAreal Flood AdvisoryEWXBexar, Guadalupe2 hr
Aug 30, 2:15 PM CDTAreal Flood AdvisoryEWXBurnet2 hr
Aug 30, 2:44 PM CDTAreal Flood AdvisoryEWXMaverick3 hr
Aug 30, 2:48 PM CDTAreal Flood AdvisoryEWXWilson117 min
Aug 30, 2:49 PM CDTAreal Flood AdvisoryEWXKinney3 hr
Aug 30, 3:07 PM CDTSpecial Weather StatementEWXAtascosa38 min
Aug 30, 3:16 PM CDTAreal Flood AdvisoryEWXBlanco, Llano3 hr
Aug 30, 3:22 PM CDTAreal Flood AdvisoryEWXAtascosa113 min
Aug 30, 3:24 PM CDTAreal Flood AdvisoryEWXMaverick3 hr
Aug 30, 4:12 PM CDTAreal Flood AdvisoryEWXWilliamson108 min
Aug 30, 5:02 PM CDTAreal Flood AdvisoryEWXMedina118 min
Aug 30, 5:30 PM CDTAreal Flood AdvisoryEWXBandera, Medina, Real, Uvalde3 hr
Aug 30, 6:00 PM CDTFlash Flood Warning Considerable damage threatEWXBandera, Real3 hr
Aug 30, 6:07 PM CDTAreal Flood AdvisoryEWXGillespie, Llano113 min
Aug 30, 6:23 PM CDTAreal Flood AdvisoryEWXKerr2 hr

Nearby

Flash Flood Warnings in Texas, 2022Every flash flood warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.